Texas, 2014

Hail and Damaging Wind in Texas, June 13, 2014

June 13, 2014 · NWS CRP · 3 events in 3 counties and zones

An upper level disturbance moved into the Brush Country from the northwest during the afternoon. Isolated strong to severe thunderstorms developed over Brush Country and moved southeastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An upper level disturbance moved into the Brush Country from the northwest during the afternoon. Isolated strong to severe thunderstorms developed over Brush Country and moved southeastward. Damaging winds and large hail were reported with some of the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 13, 2:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 13, 2:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 PM CDT FRI JUN 13 2014

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE COMBINATION OF
SUFFICIENT MSTR (PER GOES SOUNDER DPI PWAT) AND MSTR CONVERGENCE
ALONG THE SEA BRZ SHOULD RESULT IN CONTINUED ISOLD CONVECTION
LATE THIS AFTN/EVENING...SYNOPTIC/MESOALPHA SUBSIDENCE
NOTWITHSTANDING. ALL CONVECTION SHOULD END BY 03Z SAT OWING TO
INCREASING CIN (THE GFS PROG AN UPPER DISTURBANCE TO ENTER SWRN TX
OVERNIGHT YET LOCAL WRF-ARW/TEXAS TECH 3KM WRF/NSSL 4KM WRF
DETEMINISTIC OUTPUT DOES NOT PENETRATE CONVECTION INTO THE CWA
FROM THE NW OVERNIGHT.) ANTICIPATE THAT SLIGHTLY LOWER PWAT VALUES
(PER NAM DETERMINISTIC) WL PRECLUDE CONVECTION ALONG THE SEA BRZ
SAT. (CAVEAT...WEAK UPPER DISTURBANCES NORTH OF THE CWA MAY
CONTRIBUTE TO CONVECTION NORTH OF THE CWA SAT WHICH MIGHT ENTER
THE NRN CWA SAT AFTN YET CONFIDENCE FOR THIS SCENARIO IS LOW.)
ANTICIPATE SLIGHTLY GREATER ONSHORE FLOW SAT/SAT NIGHT AS AN UPPER
DISTURBANCE MOVES ACRS THE SRN ROCKIES/PLAINS. EXPECT MAX HEAT
INDEX VALUES SAT TO REMAIN GENERALLY LESS THAN 105F.

&&

.MARINE...BASED ON NAM 0-1KM LAPSE RATES/925MB WIND...ANTICIPATE
SCEC CONDITIONS OVERNIGHT/SAT OVER PORTIONS OF THE COASTAL WATERS.
BRIEF SCA CONDITIONS MAY OCCUR SAT NGT OVER THE COASTAL WATERS
OWING TO THE EXPECTED PROXIMITY OF THE FOREGOING UPPER
DISTURBANCE. INCREASING MSTR (NAM DETERMINISTIC) AND WEAKNESS IN
THE 500MB HEIGHTS (GFS DETERMINISTIC) MAY CONTRIBUTE TO AT LEAST
ISOLD CONVECTION OVER THE COASTAL WATERS SATURDAY NIGHT.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...BROAD RIDGING ACROSS THE
SOUTHEAST U.S. ALONG WITH WARM H85 TEMPS OF 20C-25C WILL CONTINUE
VERY WARM CONDITIONS THROUGH THE LONG TERM. HOWEVER MODELS MAINTAIN
BOUTS OF WEAK SHORTWAVES TO MOVE ACROSS SOUTH TEXAS SUNDAY AND
MONDAY. WITH PWATS REMAINING NEAR 1.5 INCHES ACROSS THE EASTERN HALF
OF THE CWA...RAIN WILL REMAIN PROBABLE EARLY IN THE LONG TERM. A
STRONG CAP IN PLACE SHOULD MAINTAIN MAINLY SHOWER ACTIVITY...HOWEVER
ALONG THE SEABREEZE AN ISOLATED THUNDERSTORM IS POSSIBLE. THIS
SHOULD CONTINUE THROUGH TUESDAY. MEANWHILE...A STRONGER SHORTWAVE IS
EXPECTED TO LIFT NORTHEAST OUT MEXICO INTO THE BIG BEND REGION. THIS
ADDITIONAL WEAKNESS ALOFT IS EXPECTED TO AIDE IN CONVECTION ACROSS
THE WESTERN AREAS REACHING INTO THE NORTHERN PORTIONS OF THE CWA.
THE GFS/EURO/CANADIAN DIFFER ON TIMING/POSITIONING OF THIS
SHORTWAVE...RESULTING IN DIFFERENCES IN RAIN CHANCES. THE GFS
QUICKLY LIFTS THE S/W TO THE NORTHEAST WHILE THE EURO/CANADIAN DRAG
THROUGH WEDNESDAY NIGHT. AS THEY AGREE WITH DEVELOPING THIS
SYSTEM...WILL TAKE COMBO OF THE THREE AND CONTINUE RAIN CHANCES
THROUGH WEDNESDAY...MAINLY FOR THE NORTHERN HALF OF THE CWA...THEN
DRYING THINGS OUT FOR THE REST OF THE WEEK. VERY WARM PERSISTENT
TEMPERATURES WILL REMAIN THROUGH THE WEEK WITH MUGGY NIGHTS IN
STORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  93  77  95  78  /  10  10  10  10  10
VICTORIA          75  91  75  92  75  /  10  10  10  20  10
LAREDO            77 100  76 101  78  /  10  10  10  10  10
ALICE             73  94  74  96  75  /  10  10  10  20  10
ROCKPORT          79  87  79  89  80  /  10  10  10  20  20
COTULLA           75  99  74  99  75  /  10  10  10  10  10
KINGSVILLE        75  95  75  96  77  /  10  10  10  20  10
NAVY CORPUS       79  87  79  89  80  /  10  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
CB/85...LONG TERM
Hazardous weather outlook, Jun 13, 3:40 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 AM CDT FRI JUN 13 2014

TXZ229>234-239>247-132345-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
440 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL PLAINS MAINLY
THIS MORNING. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM
105 TO 109 DEGREES OVER THE SOUTHERN COASTAL BEND TO THE WESTERN
BRUSH COUNTRY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER
INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY SATURDAY
THROUGH MONDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-132345-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
440 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS MAINLY
THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/TE

The radar

The Corpus Christi radar (KCRP), 105 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, McMullen

When
June 13, 4:00 PM CST
Where
McMullen County, 21.84 mi SSW of Wantz
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
28.090, -98.520

COOP observer reported nickel sized hail at his station near Loma Alta.

Thunderstorm Wind, Duval

When
June 13, 5:06 PM CST
Where
Duval County, Freer to 0.94 mi SW of Freer Muni Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
27.880, -98.620

Law enforcement officials reported two power lines down around Parklane Street and Stinson Drive in Freer.

Hail, Live Oak

When
June 13, 5:19 PM CST
Where
Live Oak County, 1.92 mi W of Three Rivers
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
28.466, -98.211

Police officer reported golf ball sized hail near County Road 403 off of Highway 72 west of Three Rivers.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525388, 525386, 525387.